Leukoencephalopathy syndromes encompass a variety of neurologic abnormalities that affect cerebral white matter. Known etiologies include malignant hypertension, eclampsia, renal failure, CNS infection, and drug therapy with cyclosporine, tacrolimus (FK506) and interferon-alpha. Symptoms vary according to sites of involvement; they include altered mentation, visual disturbances, focal neurologic signs, and seizures. Characteristic radiologic findings are hypodense areas without contrast enhancement on CT and an increased T2 signal on MRI. The hypodense areas are often symmetric. The clinical symptoms and neuroimaging abnormalities are often reversible with treatment of the underlying condition or removal of the offending drug. We describe a patient with non-Hodgkin's lymphoma treated with conventional cyclophosphamide, doxorubicin, vincristine, and prednisone (CHOP) chemotherapy and high-dose steroids who developed a rapidly progressive fatal leukoencephalopathy. Her neurologic symptoms and findings on CT are consistent with reported cases of leukoencephalopathy; however, in this instance, the syndrome was not reversible and was ultimately fatal. None of the previously described etiologies could be demonstrated in association with the patient's illness. There are no prior reports of fatal leukoencephalopathy in adult patients treated with standard-dose CHOP. We believe the concurrent immunosuppression from chemotherapy and high-dose steroids resulted in this patient's fatal complication.